Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 18, NWS Melbourne, FL

February 8, 2014

NWS Melbourne, FL issued this small craft advisory at Feb 8, 2014, 2:31 AM EST. It took effect at Feb 8, 2014, 4:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2014, 2:31 AM EST (07:31 UTC)
In effect from
Feb 8, 2014, 4:00 AM EST
Expired
Feb 8, 2014, 10:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WHUS72 KMLB 080731
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
231 AM EST SAT FEB 8 2014

AMZ570-572-090300-
/O.NEW.KMLB.SC.Y.0018.140208T0900Z-140209T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
231 AM EST SAT FEB 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* WINDS AND SEAS...WINDS 15 TO 20 KNOTS WITH SEAS RISING TO 6 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 9:25 PM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Feb 7, 9:25 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 PM EST FRI FEB 7 2014

.UPDATE...
WEAK LOW PRESSURE REMAINS OFF THE EAST COAST...LOCATED BY MSAS
ANALYSIS ABOUT 100 MILES OFF CAPE CANAVERAL AND MOVING SLOWLY NORTH
AND NORTHWEST. STATIONARY FRONT STILL LOCATED ACROSS THE TREASURE
COAST WHERE LOW CLOUDS HAVE OVERSPREAD. FOG REMAINS THE BIGGEST
CONCERN DURING THE OVERNIGHT HOURS BUT VISIBILITY SHOULD REMAIN
AROUND 1/2 TO 1 MILE AT THE LOWEST SO IS NOT EXPECTED TO CAUSE MAJOR
ISSUES FOR THE MORNING COMMUTE.

UPDATED GRIDS TO REFLECT CURRENT CONDITIONS BUT WITHOUT MAJOR
CHANGES. LOCAL WRF MODEL SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE
CURRENT SITUATION AND BRINGS SOME SHOWERS INTO THE SPACE AND
NORTHERN TREASURE COASTS BY MORNING SO HAVE ADDED LIGHT SHOWERS TO
THAT AREA STARTING LATE TONIGHT. ALSO INCREASED CLOUD COVER SOUTH.

&&

.AVIATION...WIDESPREAD LIFR CIGS WILL REMAIN IN PLACE THROUGH THE
OVERNIGHT HOURS. LIGHT RAIN SHOWERS POSSIBLE INTO SATURDAY
PARTICULARLY NORTH OF MLB. ANY TERMINALS WHICH SEE RAIN WILL LIKELY
HAVE ASSOCIATED VISBY DROP TO IFR. RAIN SHOWERS SPREAD SATURDAY
MORNING. OUTSIDE OF RAIN...FOG IS LIKELY WITH TEMPO IFR VISBY
THROUGH 13Z.

&&

.MARINE...LOW PRESSURE MOVING NORTH OFF THE COAST AND TIGHTENING
PRESSURE GRADIENT ALONG THE NORTHEAST FL COAST WITH INCREASING
WINDS. OBS SHOW WINDS 20+ KTS OFF ST AUGUSTINE BUT ONLY 10 KTS OFF
CAPE CANAVERAL. WINDS WILL BEGIN TO SLACKEN OFF THE VOLUSIA COAST IN
THE NEXT FEW HOURS AS THE LOW PRESSURE CENTER MOVES NORTH OF THE
AREA. WILL ALLOW SMALL CRAFT ADVISORY TO EXPIRE AS SCHEDULED AT 11PM
AND WILL REPLACE WITH SMALL CRAFT EXERCISE CAUTION ACROSS THE
NEARSHORE AND OFFSHORE VOLUSIA ZONES ONLY FOR WINDS 15-20 KTS AND
SEAS 4-6 FT.

&&

SHORT TERM/AVIATION...BOWEN
LONG TERM/IMPACT WX...WEITLICH

&&

.PREV DISCUSSION... /ISSUED 312 PM EST FRI FEB 7 2014/

TONIGHT...LEANED CLOSER TO THE NAM MODEL FOR THE OVERNIGHT
DEVELOPMENT OF LOW PRESSURE OFFSHORE AND STRONGER NORTHERLY FLOW
ACROSS THE NRN MARINE AREA AND N CSTL SECTIONS. 12Z GFS RUN LOOKS TO
LIFT THE TRAILING COASTAL TROUGH AXIS/FRONTAL BOUNDARY TOO FAR NORTH
OVERNIGHT AND NAM PRESSURE FIELDS/WINDS FIT INITIALIZED CONDITIONS
MORE CLOSELY. 12Z GFS MOS LOW TEMPS ALSO HAVE APPEAR TOO HIGH ACROSS
THE NORTH CONSIDERING CURRENT READINGS AND HAVE KEPT MINS CLOSER TO
NAM MOS VALUES IN THE 50S NORTH WHERE THE STRATUS IS NOT EXPECTED TO
ERODE OVERNIGHT AND SHOULD FILL IN A BIT FURTHER SOUTH THROUGH LATE
NIGHT. WILL CONTINUE CHC POPS NORTH WITH LIGHT PRECIP/SLGT CHC
CENTRAL ZONES AND DRY SRN AREAS. HAVE ALSO INCLUDED AREAS OF FOG
DEVELOPMENT AFTER MIDNIGHT.

SATURDAY...STRONGER SFC LOW PRESSURE DEVELOPMENT EXPECTED OFF THE SE
ATLC COAST EARLY SATURDAY WILL MOVE NE AND PULL A COLD FRONT THROUGH
E CENTRAL FL ON SATURDAY. GFS WANTS TO RETURN THE AREA TO THE WARM
SECTOR IN THE MORNING BUT THAT MAY BE TOUGH WITH PREEXISTING COASTAL
TROUGH AXIS/OLD FRONT NOT EXPECTED TO MAKE IT AS FAR NORTH AS GFS
INDICATES. STRATUS IN THE MORNING ACROSS CENTRAL/NRN SECTIONS WILL
CONTINUE MUCH OF THE DAY WITH INCREASING SHOWERS CHCS BY LATE
MORNING INTO THE AFTERNOON WITH SURGE OF STRONGER NRLY LOW LVL FLOW.
HAVE TRENDED SHOWER CHANCES TO LIKELY RANGE NORTH TO 40-50 PERCENT
ACROSS THE SOUTH. HIGHS IN THE LWR-MID 60S NORTH TO AROUND 80 ACROSS
OKEECHOBEE COUNTY AND THE SRN TREASURE COAST.

SAT NIGHT...THE COLD FRONT ASSOCIATED WITH LOW PRESSURE OFF THE
CAROLINAS WILL SWEEP DOWN THE STATE OVERNIGHT SATURDAY AND BE IN THE
AREA OF THE SOUTHERN FOUR COUNTIES OF INDIAN RIVER...SAINT
LUCIE...OKEECHOBEE AND MARTIN EARLY SUNDAY. MOST OF THE WEATHER IN
THE FORM OF SHOWERS SHOULD OCCUR THE FIRST PART OF THE NIGHT LEAVING
ISOLATED SHOWERS FOR THE SOUTHERN FOUR COUNTIES THE SECOND HALF OF
THE NIGHT. AS THE FRONT WORKS ITS WAY NORTH TO SOUTH DOWN THE
PENINSULA WINDS SHIFTING TO THE NORTHWEST THEN NORTH WILL ADVECT A
DRIER AND COOLER AIR MASS INTO EAST CENTRAL FLORIDA. LOWS SHOULD
RANGE FROM THE UPPER 40S FAR NORTHWEST VOLUSIA AND NORTHERN LAKE
COUNTIES WHERE THE FRONT HAD MOVED THROUGH MUCH EARLIER TO THE LOW
AND MID 60S IN ALONG THE COAST FROM VERO BEACH SOUTH WHERE THE FRONT
HAD JUST PUSHED THROUGH.

SUN-SUN NIGHT...THE FRONT IS EXPECTED TO CLEAR MARTIN COUNTY EARLY
SUNDAY MORNING DAYTIME. HIGH PRESSURE OVER THE SOUTHEAST UNITED
STATES AND NORTH FLORIDA BUILDS DOWN THE PENINSULA AND ALL OF EAST
CENTRAL FLORIDA SUNDAY NIGHT. INSPITE OF SKIES BECOMING PARTLY
CLOUDY IN THE AFTERNOON NORTHERLY WINDS AND A DRIER AIR MASS WILL
KEEP HIGHS IN THE LOW TO MID 70S. SKIES CONTINUE TO CLEAR OVERNIGHT
SUNDAY AS MUCH DRIER AIR IN THE MID AND UPPER LEVELS MOVES OVER THE
STATE. LOWS EXPECTED TO RANGE FROM THE UPPER 40S DAYTONA TO SOUTHERN
LAKE COUNTY WEST...THE LOW 50S FOR THE REST OF EAST CENTRAL FLORIDA
EXCEPT RIGHT AT THE COAST...BARRIER ISLANDS AND BEACHES WERE MID TO
UPPER 50S SHOULD BE OBSERVED.

PREVIOUS EXTENDED
MON...TRANSIENT HIGH PRESSURE ENCOMPASSING THE SOUTHEAST STATES WL
BUILD OVER THE AREA...PROVIDING MOSTLY SUNNY...DRY AND WARMER
CONDITIONS TO START THE WEEK. LIGHT ONSHORE FLOW WL COMMENCE BY MON.
HIGHS WL AVERAGE IN THE MID TO UPR 70S EACH DAY AND LOWS IN THE
LOW/MID 50S WITH PLEASANT DAYS OVERALL FOR OUTDOOR ACTIVITIES.

EXTENDED...INCREASING HIGHER CLOUDINESS DURING TUE WITH UPSTREAM
HEIGHT FALLS OVER THE N GULF COAST. LOCAL FORECAST REMAINS DRY
WITH MILD TO WARM CONDITIONS INTO MIDWEEK. RAIN CHCS INITIALLY
ENTER THE PICTURE DURING WED AS UNSETTLED CONDITIONS DEVELOP OVER
THE GULF AND PENINSULA WITH APPROACH OF A UPPER DISTURBANCE.
TIMING DISCREPANCIES ON GLOBAL SOLUTIONS REQUIRE CONSERVATIVE
APPROACH REGARDING PRECIP WINDOWS...HOWEVER MEASURABLE RAIN LOOKS
MORE LIKELY AROUND MIDWEEK AT THIS POINT.

&&

.AVIATION...IFR CIGS WITH IFR/MVFR FOG ACROSS NRN TERMINALS FROM
KMLB NWD OVERNIGHT. EXPECT SOME LIGHT PRECIP/DRIZZLE FROM KMCO/KTIX
NWD. FRONT WILL COME THROUGH THE AREA SATURDAY WITH SCT SHRA AND
CIGS RISING TO MVFR BY AFTERNOON.

&&

.MARINE...
LEANED CLOSER TO NAM MODEL DEPICTION OF SFC LOW PRESSURE DEVELOPMENT
AND STRONGER NORTHERLY FLOW ACROSS THE NRN MARINE LEGS INTO LATE
EVENING. WILL RAISE ADVISORY FOR VOLUSIA NEAR SHORE WATERS AND
CONTINUE ADVISORY NORTH OF SEBASTIAN OFFSHORE THROUGH 11 PM. EVENING
SHIFT MAY NEED TO EXTEND SOME ADVISORIES INTO THE LATE NIGHT HOURS
IF STRONGER WINDS CONTINUE OVER THE NRN WATERS OVERNIGHT. STRONGER
NORTHERLY WIND SURGE EXPECTED SAT AFTERNOON AND EVENING AS LOW
PRESSURE OFFSHORE PULLS AWAY TO THE NORTHEAST AND COLD FRONT MOVES
SOUTH. ADVISORIES WILL LIKELY BE REQUIRED AGAIN BY SAT AFTN FOR MUCH
OF THE WATERS.

SAT NIGHT-SUN...NORTHERLY WINDS UP TO 15 KNOTS PUSHING AGAINST THE
GULF STREAM WILL HELP TO GENERATE CHOPPY SEAS IN AND AROUND THE GULF
STREAM.

SUN NIGHT-WED...WINDS SHIFT TO THE NORTHEAST LATE OVERNIGHT SUNDAY
AND REMAIN OUT OF THE NORTHEAST TO EAST AT 10 TO 15 KNOTS THROUGH
WEDNESDAY AS HIGH PRESSURE OVER THE SOUTHEAST U.S. BUILDS EAST INTO
THE ATLANTIC. A ONE TO TWO FOOT LONG PERIOD EASTERLY SWELL IS
FORECAST TO DEVELOP SUNDAY AND PERSIST THROUGH AT LEAST MIDWEEK. THE
PRIMARY CONCERN WILL BE AN INCREASING RIP CURRENT RISK AT THE
BEACHES.

&&

.FIRE WEATHER...
SAT-MON...SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE 35 TO 40
PERCENT RANGE MOSTLY INTERSTATE 4 AND NORTH SATURDAY THROUGH MONDAY.
THE 20 FOOT WINDS ARE FORECAST TO BE 10 MPH OR LESS.

TUE...EXCEPT FOR LAKE COUNTY AND THE WESTERN PORTIONS OF SEMINOLE
AND ORANGE COUNTIES WHERE THERE WILL STILL BE AREAS OF MIN RELATIVE
HUMIDITY AROUND 40 PERCENT...THE ONSHORE FLOW WILL HAVE HAD TIME TO
PENETRATE INLAND ALLOWING RELATIVE HUMIDITY VALUES TO BOTTOM OUT IN
THE LOWER 40S.
Hazardous weather outlook, Feb 7, 6:07 PM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EST FRI FEB 7 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-081030-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
607 PM EST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
LOW CLOUD COVER WILL REMAIN ACROSS THE AREA OVERNIGHT NORTH OF A
STALLED FRONTAL BOUNDARY NEAR LAKE OKEECHOBEE. PATCHY TO AREAS OF
FOG WILL BEGIN TO DEVELOP THIS EVENING INTO THE OVERNIGHT HOURS
WITH LOCALLY REDUCED VISIBILITIES AROUND A QUARTER OF A MILE OR
LESS POSSIBLE. DRIVERS SHOULD USE CAUTION ON AREA ROADWAYS TONIGHT
AND IF ENCOUNTERING DENSE FOG CONDITIONS...SLOW DOWN...USE YOUR
LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOUR
CAR AND THE ONE IN FRONT OF YOU.

.WIND AND SEA IMPACT...
LOW PRESSURE OFF THE EAST COAST OF FLORIDA WILL GENERATE
NORTHERLY WINDS UP TO 20 KNOTS OVER THE COASTAL WATERS OF VOLUSIA
COUNTY AND OFFSHORE OF BREVARD COUNTY THIS EVENING...PRODUCING
CHOPPY SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THESE WATERS THROUGH 11 PM TONIGHT. SMALL CRAFT SHOULD EXERCISE
CAUTION OVER THE NEARSHORE WATERS OF BREVARD COUNTY AND OFFSHORE
OF THE TREASURE COAST FOR WINDS AROUND 15 KNOTS AND SEAS UP TO 6
FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE OFFSHORE WATERS
NORTH OF SEBASTIAN INTO THIS WEEKEND FOR SEAS UP TO 6 FEET OVER
THE GULF STREAM WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

WEITLICH

In the hours before

Special weather statement, Feb 8, 2:01 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
201 AM EST SAT FEB 8 2014

FLZ054-058-059-064-081300-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
201 AM EST SAT FEB 8 2014

...AREAS OF LOW VISIBILITY IN FOG OVERNIGHT...

AREAS OF FOG HAVE DEVELOPED ALONG THE TREASURE COAST AND INLAND TO
LAKE OKEECHOBEE. THIS FOG WILL PERSIST THROUGH DAYBREAK.

SOME VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS. THOSE
TRAVELING ON HIGHWAYS SHOULD SLOW DOWN WHEN ENCOUNTERING LOW
VISIBILITIES AND ALLOW PLENTY OF FOLLOWING DISTANCE.

JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 7:52 AM ESTDense Fog AdvisoryMLBOkeechobee2 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.